MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS SM 2.5MM FIXED HANDLE LINEAR HEX DR; SCREWDRIVER

SMITH & NEPHEW, INC. EVOS SM 2.5MM FIXED HANDLE LINEAR HEX DR; SCREWDRIVER
Model Number 71175056
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reference number: case (b)(4).
 
Event or Problem Description
It was reported that, during a procedure the evos sm 2.5mm fixed handle linear hex dr broke off into the evos 2.5mm locking drill guide.It is unknown how the procedure was finished, however; there was no surgical delay reported.No further complications were reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation a visual inspection of the returned evos sm 2.5mm fixed handle linear hex dr confirms the device is broken on the end.The broken piece was not returned with the device.The device also shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, during a procedure the evos sm 2.5mm fixed handle linear hex dr broke off into the evos 2.5mm locking drill guide.The two point to point rdce frcps w/ pts brd are bent.All pieces were retrieved from the patient.Procedure was finished with a s&n back up device, without surgical delay reported.No further complications were reported.

Brand Name
EVOS SM 2.5MM FIXED HANDLE LINEAR HEX DR
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12752714
Report Number1020279-2021-07843
Device Sequence Number20027450
Product Code HXX
UDI-Device Identifier00885556636558
UDI-Public00885556636558
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71175056
Device Catalogue Number71175072
Device Lot Number17MUP0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date11/04/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71175056/EVOS 2.5MM LOCKING DRILL GUIDE; 71175072/EVOS SM 2.5MM FIXED HANDLE LINEAR HEX DR; EVOS 2.5MM LOCKING DRILL GUIDE; EVOS 2.5MM LOCKING DRILL GUIDE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown